Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 1, 2001, 1:15 PM EDT for Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 75 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 1:15 PM EDT (17:15 UTC)
- Expired
- Apr 1, 2001, 2:30 PM EDT
- In force
- 75 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Robeson County, NC, Dillon County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:30 PM EDT | Thunderstorm Wind 55 E | Lake View, SC | Utility company reported power lines and large limbs down. |
| Apr 1, 1:49 PM EDT | Thunderstorm Wind 52 M | Pembroke, NC | Ham radio operator reported a measured wind gust with home wind equipment of 60 mph. |
| Apr 1, 1:57 PM EDT | Thunderstorm Wind 51 M | Lumberton, NC | Lumberton ASOS reported a measured wind gust of 59 mph. |
| Apr 1, 2:21 PM EDT | Hail 0.75 | Orrum, NC | Dime size hail reported. The tops of trees were also reported snapped. |
| Apr 1, 2:25 PM EDT | Thunderstorm Wind 60 E | Wakulla, NC | Large tree blown was blown down across the road. One home was damaged. |
| Apr 1, 2:30 PM EDT | Thunderstorm Wind 78 E | Red Spgs, NC | NWS surveyed damage to homes in Prospect, near Red Springs. Damage occurred to 8 homes, with several sustaining significant damage. One roof was blown completely off. Many trees were down, all as a result of straight line winds. The estimated peak wind fo |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 011716 SVRILM NCC155-SCC033-041-067-011830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 115 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST SOUTH CAROLINA FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA DILLON COUNTY IN NORTHEAST SOUTH CAROLINA ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 230 PM EDT * AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS FROM 7 MILES NORTHEAST OF CHERAW TO 9 MILES SOUTHWEST OF FLORENCE...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PAMPLICO AT 125 PM EDT FLORENCE AT 130 PM EDT CLAUSSEN AT 135 PM EDT MARS BLUFF AT 140 PM EDT CENTENARY AT 155 PM EDT MARION AT 205 PM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .END $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:18 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 1, 11:18 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 1018 AM EST SUN APR 1 2001 14Z SFC ANALYSIS SHOWS COLD FRONT ENTERING THE NC/SC FOOTHILLS WITH AN ASSOC NARROW LINE OF CONVECTION. ALSO INTERESTING TO NOTE THE BACKDOOR FEATURE WHICH DROPPED DOWN THE NC COAST OVERNIGHT AND HAS HUNG UP ACROSS SOUTHERN NEW HANOVER COUNTY WEST TO DILLON COUNTY SC. NEW HANOVER COUNTY MESONET HAS TEMPS IN THE LWR-MID 50S N OF THE FRONT...WITH 59 AT SOUTHPORT (EXTRM S PART OF COUNTY.) VSBY SAT SHOWS FRONT BEGINNING TO WASH OUT AND RETREAT N...SO SKY CVR/TEMPS SHOULD WORK OUT FINE IN THE ZFP. NOT PLANNING AN UPDATE ATTM. 40/50 POPS N AND 30 POPS S STILL LOOK GOOD. 06Z MESOETA SHOWS BEST SFC CONV AND 700 MB UVV STILL REMAIN N OF MY AREA TDY...AS SYSTEM QUICKLY SHIFTS E. TAIL END OF SQUALL LINE FORMING IN THE FOOTHILLS WL PROBABLY CLIP MY NORTHERN COUNTIES... ALONG AND N OF A LINE FROM DILLON TO NEW HANOVER. WL RE-EVALUATE WHEN 12Z MODEL DATA BECOMES AVAILABLE. CWF: CURRENT CWF LOOKS FINE. W WINDS THIS MORN SHOULD BECM SW JUST BEFORE FROPA BEFORE GOING BACK TO W. FCSTID = 9 ILM 68 41 63 43 / 50 20 0 10 LBT 66 40 61 42 / 50 10 0 10 FLO 68 40 64 45 / 30 10 0 10 MYR 69 41 63 44 / 30 10 0 10 .ILM... NC...SMALL CRAFT ADVISORY SURF CITY TO LITTLE RIVER INLET. SC...SMALL CRAFT ADVISORY LITTLE RIVER INLET TO S SANTEE RIVER. TRA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:47 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 73 min |
| Apr 1, 1:17 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 58 min |
| Apr 1, 1:17 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 58 min |
| Apr 1, 1:58 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 77 min |
| Apr 1, 2:10 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 95 min |
| Apr 1, 2:26 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 34 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 50 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 76 min |
| Apr 1, 4:48 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 42 min |
| Apr 1, 12:38 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 67 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 75 min |
| Apr 1, 2:32 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 28 min |
| Apr 1, 2:42 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marlboro | 48 min |
| Apr 1, 2:42 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 48 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 76 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 76 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.